Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 84, NWS Northern Indiana

December 28, 2011

NWS Northern Indiana issued this small craft advisory at Dec 28, 2011, 10:01 PM EST. It took effect at Dec 29, 2011, 7:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 10:01 PM EST (03:01 UTC)
In effect from
Dec 29, 2011, 7:00 AM EST
Expired
Dec 29, 2011, 11:00 PM EST
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WHUS73 KIWX 290301
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST WED DEC 28 2011

LMZ043-291115-
/O.NEW.KIWX.SC.Y.0084.111229T1200Z-111230T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1001 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST
THURSDAY. 

* WINDS: SOUTH AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS
  OVERNIGHT. SOUTH 15 TO 20 KNOTS THURSDAY MORNING BECOMING
  SOUTHWEST 15 TO 25 KNOTS IN THE AFTERNOON. GUSTS TO 30 KNOTS ON
  THURSDAY.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 5 FEET TOWARD MORNING...THEN
  BUILDING TO 5 TO 8 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-291115-
/O.NEW.KIWX.SC.Y.0084.111229T1200Z-111229T2200Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 5 PM EST
THURSDAY. 

* WINDS: SOUTH AROUND 10 KNOTS INCREASING TO 10 TO 20 KNOTS
  OVERNIGHT. SOUTH 15 TO 20 KNOTS THURSDAY MORNING SHIFTING TO THE
  SOUTHWEST IN THE AFTERNOON. GUSTS TO 25 KNOTS ON THURSDAY.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET EARLY THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
418 
WHUS73 KIWX 290935
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EST THU DEC 29 2011

LMZ043-291745-
/O.CON.KIWX.SC.Y.0084.111229T1200Z-111230T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
435 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS: SOUTH AT 15 TO 20 KNOTS THURSDAY MORNING BECOMING
  SOUTHWEST 15 TO 25 KNOTS IN THE AFTERNOON. GUSTS OF 25 TO 30
  KNOTS POSSIBLE LATE THIS MORNING AND AFTERNOON.

* WAVES: 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-291745-
/O.CON.KIWX.SC.Y.0084.111229T1200Z-111229T2200Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WINDS: SOUTH SOUTH 15 TO 20 KNOTS THURSDAY THIS
  MORNING...SHIFTING TO THE SOUTHWEST IN THE AFTERNOON. GUSTS TO
  25 KNOTS POSSIBLE. 

* WAVES: 3 TO 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 7:30 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 28, 7:30 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EST WED DEC 28 2011

.UPDATE...
NEXT CLIPPER SYSTEM LOOKS TO IMPACT THE AREA VERY LATE TONIGHT
INTO THURSDAY MORNING. STRENGTHENING WESTERLY LOW LEVEL FLOW LATER
TONIGHT IN ADVANCE OF THIS FEATURE WILL BEGIN TO ADVECT WARMER LOW
LEVEL AIR EASTWARD. POSITIVE LOW LEVEL THEATE ADVECTION ALREADY
UNDERWAY ACROSS THE LOCAL AREA EARLY THIS EVENING...ALTHOUGH AIR MASS
INITIALLY OVER THE AREA IS QUITE DRY AND MOISTURE AVAILABILITY
REMAINS THE PRIMARY LIMITING FACTOR TO PRECIPITATION AMOUNTS WITH
THIS CLIPPER. ONLY CHANGE THAT WILL BE MADE TO PREVIOUS FORECAST
WILL BE TO ADD SLIGHT CHANCE MENTION OF LIGHT FREEZING RAIN IN THE
11Z TO 15Z TIMEFRAME. DESPITE WARM ADVECTION OVERNIGHT...SHOULD
MAINTAIN ENOUGH OF A SHALLOW COLD LAYER TO PROVIDE A BRIEF WINDOW
OF SOME LIGHT FREEZING PRECIPITATION. LINGERING SNOWCOVER ACROSS
PORTIONS OF THE AREA MAY ALSO AID IN KEEPING LOW LEVEL TEMPS AT OR
BELOW FREEZING FOR A LONGER DURATION EARLY THURSDAY MORNING. SOME
LOWER CONFIDENCE STILL EXISTS HOWEVER...WITH SOME CONCERNS THAT
MOISTURE AVAILABILITY CONCERNS COULD BE MANIFESTED IN PROFILES TOO
DRY FOR PRECIP WHILE A THERMODYANAMIC PROFILE SUPPORTIVE OF FREEZING
RAIN EXISTS. GIVEN THIS LOWER CONFIDENCE AND EXPECTED LIGHT PRECIP
AMOUNTS WILL NOT BE ISSUING ANY HEADLINES BUT WILL LIKELY ISSUE AN
SPS ADDRESSING THE CHANCE OF A BRIEF PERIOD OF LIGHT FREEZING RAIN
DURING THIS PERIOD. NAM/RUC ISENTROPIC ANALYSES STILL GENERALLY
SUPPORTIVE OF PREVIOUS FORECAST IN AREAS OF HIGHEST CHANCE POPS
ACROSS THE NORTHERN THIRD OF THE AREA...AND ALSO EXTENDING ACROSS
MUCH OF NORTHWEST OHIO THURSDAY MORNING. UPDATED FORECAST WILL BE
SENT OVER THE NEXT HOUR TO ADD THIS SLIGHT CHANCE LIGHT FREEZING
RAIN MENTION.

&&

.AVIATION...
00Z TAFS...APPROACHING CLIPPER SYSTEM AND PRECIPITATION TYPE
CONCERNS FOR THURSDAY MORNING WILL BE THE MAIN FORECAST CONCERN.
REGIONAL RADAR MOSAIC INDICATING AN AREA OF PRECIPITATION FROM
NORTH CENTRAL NORTH DAKOTA INTO EASTERN SOUTH DAKOTA. A FAST
MOVING SHORT WAVE WILL REACH THE WESTERN GREAT LAKES REGION
THURSDAY MORNING...EVENTUALLY ALLOWING THIS LIGHT PRECIPITATION TO
AFFECT AREAS OF MAINLY FAR NORTHERN INDIANA INTO NORTHWEST OHIO.
WARM AIR ADVECTING INTO NORTHERN INDIANA TONIGHT IN ADVANCE OF
THIS SYSTEM COUPLED WITH THE POSSIBILITY OF SHALLOW SUBFREEZING
AIR AT THE SURFACE DOES LEND SOME CONCERN FOR A VERY BRIEF WINDOW OF
LIGHT FREEZING RAIN POTENTIAL SOMETIME IN THE 11Z-15Z TIMEFRAME.
HOWEVER...WITH AN INITIALLY VERY DRY AIR MASS CONFIDENCE IS LOW
THAT PRECIPITATION WILL OCCUR DURING A TIME WHEN THE THERMAL
PROFILES WOULD SUPPORT FREEZING PRECIP. THUS...HAVE KEPT THIS
MENTION OUT OF THE TAFS AT THIS TIME AND ADDED A PROB30 -RA
MENTION FOR THE MID TO LATE MORNING HOURS AS BOUNDARY LAYER TEMPS
WARM ABOVE FREEZING. A FAIRLY STRONG SFC LOW WILL WORK ACROSS
CENTRAL LAKE MICHIGAN THURSDAY MORNING...ALLOWING FOR SFC WIND
GUSTS TO STRENGTHEN LATE MORNING OR TOWARD MIDDAY WITH GUSTS TO
20 TO 25 KNOTS EXPECTED DURING THE AFTERNOON. DID INCLUDE SOME
HIGHER END MVFR CIGS OF DURING THE TIME CORRESPONDING TO THE
STRONGEST FORCING IN THE MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 425 PM EST WED DEC 28 2011/

SHORT TERM...

TONIGHT THROUGH THURSDAY NIGHT

PAIR OF WEAK CLIPPER SYSTEMS TO IMPACT THE AREA IN THE SHORT TERM.
WATER VAPOR IMAGERY AND LATEST RUC ANALYSIS DEPICTING LEAD SHORT
WAVE OVER SOUTHERN MANITOBA AND MOVING INTO WESTERN ONTARIO. THIS
FEATURE EXPECTED TO WEAKEN/SHEAR OUT IN FAST MOVING NW FLOW PATTERN
AS IT DROPS DOWN INTO THE NORTHERN GREAT LAKES TONIGHT/THU AM.
RESULT SHOULD BE BETTER CHANCES FOR PRECIP TO REMAIN NORTH OF THE
AREA WHERE BETTER FORCING AND MOISTURE WILL BE PRESENT...BUT CLOSE
ENOUGH TO MAINTAIN SMALL CHANCE POPS FOR NORTHERN TWO THIRDS OF CWA.
MODELS INDICATING DECENT SFC/LOW LEVEL RESPONSE WITH THIS FIRST
SHORT WAVE RESULTING IN GOOD WAA IN ADVANCE OF THIS SYSTEM WHICH
WILL HAVE TEMPS SLOWLY RISING AFTER MIDNIGHT TONIGHT AND ALSO BRING
PRECIP TYPE INTO QUESTION. FCST SOUNDINGS SHOWING DECENT ELEVATED
WARM LAYER AND MORE FAVORABLE PROFILES IN SUPPORT OF LIQUID
PRECIP...AND WHILE 12Z SOUNDINGS FROM KOAX AND KSGF LEND CREDENCE TO
THIS SCENARIO...STILL NOT CONVINCED THAT MUCH LOW LEVEL WARMING WILL
BE REALIZED WITH FAST MOVING SYSTEM SO WILL KEEP WITH RA/SN MIX IN
WX GRIDS ATTM. 140KT JET COMING ONSHORE IN PACIFIC NW THIS MORNING
WILL DRIVE SECOND SHORT WAVE INTO THE AREA QUICKLY BEHIND THE FIRST
THURSDAY NIGHT. THIS WAVE WILL DIG FURTHER SOUTH AND BRING BETTER
FORCING AND MOISTURE INTO THE FORECAST AREA...AS CURRENTLY REFLECTED
IN GRIDS WITH LOW TO HIGH CHANCE POPS FROM EAST TO WEST ACROSS THE
CWA. STILL LIKE THE NOTION OF A SMALL WINDOW OF DRY WX BETWEEN THESE
TWO SYSTEMS SO WILL STAY WITH DRY FCST 00-06Z FRI. WITH RELATIVELY
WARMER AIR IN PLACE...WILL TREND WX GRIDS TOWARD LIQUID PRECIP WITH
ALL RAIN IN THE SOUTHERN TIER BUT STAY WITH MIX ELSEWHERE GIVEN
NOCTURNAL TIMING. ABOVE NORMAL TEMPS THROUGH THE PERIOD AND GUIDANCE
REASONABLE IN HANDLING THIS.

LONG TERM...

FRIDAY THROUGH WEDNESDAY

AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM SOUTHERN
ALBERTA/SASKATCHEWAN THURSDAY MORNING INTO THE MIDWEST BY FRIDAY
MORNING. MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH THE TRACK
OF THE WAVE AND THE ATTENDANT SURFACE LOW...HOWEVER MINOR TIMING
DIFFERENCES EXIST. WENT AHEAD AND BUMPED POPS UP TO LIKELY ACROSS
THE NORTHERN HALF OF THE CWA FRIDAY MORNING...ALONG THE PREFERRED
TRACK OF THE SURFACE LOW. PRECIPITATION TYPE CONCERNS REMAIN AN
ISSUE WITH THIS SYSTEM. THERMAL PROFILES PER MODELS SOUNDINGS
SUGGEST MOSTLY RAIN WITH THIS SYSTEM THROUGH THE DAY FRIDAY...WITH
COLDER AIR ARRIVING LATE AFTERNOON...INTRODUCING A MIX AND EVENTUAL
CHANGEOVER TO SNOW AND PRECIPITATION TAPERS OFF. HOWEVER...GIVEN THE
TIMING DIFFERENCES BETWEEN MODELS....AND SLIGHT MODEL DIFFERENCES
WITH THE TRACK OF THE SYSTEM...PREFERRED TO LEAVE A RAIN/SNOW
MENTION FOR FRIDAY ACROSS THE NORTH AND FRIDAY NIGHT EVERYWHERE.
WILL DEFER REFINING OF P-TYPE TO NEXT FORECAST CYCLE AND HOPEFULLY
MORE CONSISTENT MODEL SOLUTIONS. NO MAJOR CHANGES TO TEMPERATURES
FRIDAY AND FRIDAY NIGHT.

SYSTEM EXITS THE REGION BY SATURDAY MORNING...AND HIGH PRESSURE
BUILDS INTO THE REGION FROM THE SOUTHWEST. CONDITIONS WILL BE DRY
THROUGH THE DAY SATURDAY...BEFORE A SIGNIFICANT PATTERN CHANGE
ARRIVES ACROSS THE REGION.

UPPER LEVEL TROF WILL DIG SOUTHEAST FROM CANADA INTO THE EASTERN
CONUS SUNDAY INTO EARLY NEXT WEEK...AND ALONG WITH IT A POLAR AIR
MASS...WITH MODEL H85 TEMPS APPROACHING -20C BY TUESDAY ACROSS THE
REGION. SFC LOW PRESSURE WILL MOVE ACROSS THE NORTHERN TIER INTO THE
GREAT LAKES REGION BY BY SUNDAY. MODELS DIFFER WITH THE EXACT TRACK
OF THE LOW...WITH THE GFS SUPPORTING A FASTER MORE SOUTHERLY
TRACK...AND THE ECMWF A BIT SLOWER WITH A MORE NORTHERLY TRACK.
CONSEQUENTLY...THE GFS SUPPORTS STRONGER FORCING ACROSS THE REGION
SATURDAY NIGHT INTO SUNDAY...WHILE THE ECMWF SUPPORTS WEAKER FORCING
MOVING INTO THE AREA DURING THE DAY SUNDAY. ALLBLEND PROCEDURE
INTRODUCED SLIGHT CHANCE POPS ON SATURDAY NIGHT...WHICH HAVE BEEN
RETAINED FOR COLLABORATIVE PURPOSES. FEEL THAT THE GFS IS SLIGHTLY
TO FAST WITH THE TRACK OF THE SYSTEM AND BEST PRECIP CHANCES WILL BE
DURING THE DAY SUNDAY.

COLD AIR WILL THEN FILTER INTO THE REGION BEHIND THE FRONT...WHICH
WILL BE THE CATALYST FOR LAKE EFFECT SNOW LATE SUNDAY THROUGH
TUESDAY ACROSS THE AREA. MODELS ARE IN DECENT AGREEMENT OF A NW TO
NORTHERLY FETCH AND ADEQUATE MOISTURE PROFILE...WITH LAKE SFC TO H85
DELTA TS IN EXCESS OF 20C...AND LAKE SFC TO H7 DELTA TS IN THE MID
TO UPPER 20C RANGE. WENT AHEAD AND RAISED POPS SUNDAY NIGHT INTO
TUESDAY TO HIGH CHANCE ACROSS LAKE EFFECT PREFERRED AREAS. NO MAJOR
CHANGES TO TEMPERATURES...AS THE ALLBLEND SOLUTIONS HAVE CAUGHT ON
TO COLDER TEMPERATURES WITH THE ARRIVAL OF THE POLAR AIR MASS.&&

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...NG
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Dec 28, 9:07 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
907 PM EST WED DEC 28 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300215-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
907 PM EST WED DEC 28 2011 /807 PM CST WED DEC 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN TOWARD
MORNING...MAINLY ACROSS EXTREME NORTHWEST AND NORTH CENTRAL
INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LIGHT RAIN AND LIGHT SNOW THURSDAY
MORNING...WITH A SLIGHT CHANCE OF LIGHT FREEZING RAIN EARLY
THURSDAY MORNING.

A MIX OF RAIN AND SNOW IS LIKELY ESPECIALLY NORTH OF ROUTE 30 LATE
THURSDAY NIGHT INTO FRIDAY.

MUCH COLDER TEMPERATURES ARE POSSIBLE BY SUNDAY INTO MONDAY AND
TUESDAY. THERE IS ALSO A CHANCE FOR LAKE EFFECT SNOW LATE SUNDAY
NIGHT INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-300215-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
907 PM EST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE ONCE AGAIN LATE
TONIGHT...MAINLY FOR THE SOUTHWEST LOWER MICHIGAN NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY...AND
THEN AGAIN FROM SUNDAY THROUGH TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Dec 28, 8:46 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 PM EST WED DEC 28 2011

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-
290945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE
846 PM EST WED DEC 28 2011 /746 PM CST WED DEC 28 2011/

...LIGHT FREEZING RAIN POSSIBLE EARLY THURSDAY MORNING...

A FAST MOVING UPPER LEVEL DISTURBANCE WILL SPREAD LIGHT
PRECIPITATION INTO THE SOUTHERN GREAT LAKES REGION LATE TONIGHT
INTO EARLY THURSDAY MORNING...ESPECIALLY ACROSS FAR NORTHERN
INDIANA AND SOUTHERN LOWER MICHIGAN. A LIGHT MIX OF RAIN AND SNOW
MAY DEVELOP TOWARD MORNING...WITH A POTENTIAL OF A BRIEF PERIOD OF
LIGHT FREEZING RAIN ESPECIALLY NORTH OF ROUTE 6 WHERE SURFACE
TEMPERATURES ARE EXPECTED TO BE SLIGHTLY COLDER. PRECIPITATION
AMOUNTS ARE EXPECTED TO BE LIGHT AND SIGNIFICANT ICE ACCUMULATIONS
ARE NOT EXPECTED...HOWEVER EVEN A SMALL AMOUNT OF LIGHT FREEZING
RAIN MAY LEAD TO SLICK SPOTS ON UNTREATED ROADS EARLY THURSDAY
MORNING.

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.